Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 36, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 3, 2012, 1:05 PM EDT. It took effect at Apr 3, 2012, 5:00 PM EDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2012, 1:05 PM EDT (17:05 UTC)
- In effect from
- Apr 3, 2012, 5:00 PM EDT
- Expired
- Apr 5, 2012, 11:00 AM EDT
- In force
- 42 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
838 WHUS73 KAPX 031705 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 105 PM EDT TUE APR 3 2012 LHZ347-348-LSZ321-040115- /O.NEW.KAPX.SC.Y.0036.120403T2100Z-120404T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 105 PM EDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
195 WHUS73 KAPX 031956 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 356 PM EDT TUE APR 3 2012 LHZ347-348-LSZ321-040400- /O.CON.KAPX.SC.Y.0036.120403T2100Z-120404T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 356 PM EDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
359 WHUS73 KAPX 040413 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1213 AM EDT WED APR 4 2012 LHZ347-348-LSZ321-041215- /O.CON.KAPX.SC.Y.0036.000000T0000Z-120404T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1213 AM EDT WED APR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
671 WHUS73 KAPX 040719 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 319 AM EDT WED APR 4 2012 LSZ322-041530- /O.EXB.KAPX.SC.Y.0036.000000T0000Z-120405T0900Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 319 AM EDT WED APR 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-LMZ323-342-344>346-041530- /O.EXB.KAPX.SC.Y.0036.120404T2100Z-120405T0900Z/ STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 319 AM EDT WED APR 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-LSZ321-041530- /O.EXT.KAPX.SC.Y.0036.000000T0000Z-120405T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 319 AM EDT WED APR 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
259 WHUS73 KAPX 041958 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 PM EDT WED APR 4 2012 LHZ347-348-LSZ321-322-050400- /O.CON.KAPX.SC.Y.0036.000000T0000Z-120405T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 358 PM EDT WED APR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-LMZ323-342-344>346-050400- /O.CON.KAPX.SC.Y.0036.120404T2100Z-120405T0900Z/ STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 358 PM EDT WED APR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
100 WHUS73 KAPX 050218 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1018 PM EDT WED APR 4 2012 LHZ347-348-LSZ321-322-050900- /O.CON.KAPX.SC.Y.0036.000000T0000Z-120405T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1018 PM EDT WED APR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-LMZ323-342-344>346-050900- /O.CON.KAPX.SC.Y.0036.000000T0000Z-120405T0900Z/ STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1018 PM EDT WED APR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
820 WHUS73 KAPX 050643 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 243 AM EDT THU APR 5 2012 LHZ347-LMZ323-342-LSZ321-322-050745- /O.CAN.KAPX.SC.Y.0036.000000T0000Z-120405T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 243 AM EDT THU APR 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ348-349-LMZ344>346-051445- /O.EXT.KAPX.SC.Y.0036.000000T0000Z-120405T1500Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 243 AM EDT THU APR 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
022 WHUS73 KAPX 051511 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1111 AM EDT THU APR 5 2012 LHZ348-349-LMZ344>346-051615- /O.EXP.KAPX.SC.Y.0036.000000T0000Z-120405T1500Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1111 AM EDT THU APR 5 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 1:01 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 3, 1:01 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
101 PM EDT TUE APR 3 2012
.SYNOPSIS...
HIGH PRESSURE OVER CENTRAL CANADA...WILL EXTEND INTO THE REGION
TONIGHT...BEFORE SLIDING INTO THE GREAT LAKES LATER THIS WEEK. THIS
PATTERN WILL BRING FAIR WEATHER TO NORTHERN MICHIGAN FOR THE NEXT
SEVERAL DAYS...WITH HIGH AND LOW TEMPERATURES NEAR TO SLIGHTLY ABOVE
AVERAGE. THE NEXT CHANCE OF RAIN WILL HOLD OFF UNTIL SATURDAY NIGHT
INTO SUNDAY...AS A COLD FRONT MOVES THROUGH THE GREAT LAKES.
&&
.UPDATE...
ISSUED AT 1242 PM EDT TUE APR 3 2012
THE CLOUDY DAY CONTINUES ACROSS NRN MICHIGAN...BUT THE CLEARING
LINE IS SET TO ARRIVE LATE THIS AFTERNOON. BETWEEN 4-6PM...MOST
ALL OF EASTERN UPPER WILL HAVE BEEN CLEARED OUT...AND THEN 6PM TO
9PM FOR NRN LOWER. THIS CLEARING IS MAKING STEADY PROGRESS FROM
WNW-ESE. THERE HAS BEEN SOME DIURNAL STRATO CU BEHIND IT...BUT BY
THE TIME IT GETS HERE...SLOW LOSS OF DIURNAL HEATING OUGHT TO
LIMIT THAT HERE. TEMPERATURES NOT TO DO MUCH THROUGH THE DAY DUE
TO CLOUDS AND SLIGHT COOL ADVECTION...STILL ON TRACK FOR A SLOW
CLIMB INTO THE UPPER 40S AND LOWER HALF OF THE 50S. NO ADDITIONAL
UPDATES NEEDED.
UPDATE ISSUED AT 1036 AM EDT TUE APR 3 2012
SHARPENING SHORTWAVE WORKING INTO ONTARIO CONTINUES TO FLATTEN
THE UPPER RIDGE OVERHEAD...AS LOW LEVEL TROUGHING TRACKS TOWARD
EASTERN UPPER. THERE HAVE BEEN A FEW REPORTS OF SOME VERY LIGHT
RAIN OR DRIZZLE ASSOCIATED WITH THE TROUGH. THIS TROUGH CONNECTS
BACK TO A WEAKENING AREA OF LOW PRESSURE THAT WAS SHIFTING ACROSS
ILLINOIS THIS MORNING. SFC-H8 WARM FRONT WELL SOUTH OF US ALONG
WITH THE MAIN INSTABILITY AND THUNDER POTENTIAL. REMOVED
THUNDER FROM THE FORECAST...HOWEVER...DECAYING AREA OF LIGHT
SHOWERS CONTINUES TO TRACK ACROSS ARENAC/GLADWIN COUNTIES. THIS
PRECIPITATION WILL BE GONE IN THE NEXT HOUR. WE WILL THEN BE
AWAITING UPSTREAM TROUGHING TO BRING IN SMALL CHANCE/PATCHY AREAS
OF LIGHT RAIN/DRIZZLE. CHANCES LIKELY SMALLER THAN THAT...AS
CONVERGENCE ASSOCIATED WITH THE TROUGH WANES...AS SOUTHERLY WINDS
AHEAD OF IT WILL ALREADY BE TURNING AROUND OUT OF THE NORTH WITH
PASSAGE OF LOW PRESSURE IN ILLINOIS. RATHER CLOUDY THROUGH MUCH OF
THE DAY. VERY DRY AIR RETURNS TO EASTERN UPPER IN THE MID
AFTERNOON HOURS...AND THEN LATE AFTERNOON/EVENING IN NRN LOWER.
TEMPERATURES LOOKED REASONABLE WITH THE ONLY CHANGE WAS TO
INCREASE HIGHS IN EASTERN UPPER DUE TO A BIT MORE SUNSHINE
EXPECTED.
UPDATE ISSUED AT 811 AM EDT TUE APR 3 2012
INITIAL BATCH OF SHWRS EXITED INTO LAKE HURON BY 6 AM. THE ENHANCED
STRATIFORM AREA OF -RA WAS OVER LAKE MI AND WILL MOVE INTO NW
LOWER MI IN THE NEXT HOUR. SINCE MCS WAS OVER CENTRAL WI AT TIME
OF 313 AM FCST ISSUANCE...UNCERTAINTY HAS DIMINISHED ON ITS
ARRIVAL. SO POPS WERE INCREASED TO 100% AND HAVE TIMED THIS THRU
NRN LOWER PENINSULA. IF IT HOLDS TOGETHER...THE BACK EDGE SHOULD
BE OFFSHORE INTO LAKE HURON NO LATER THAN 2 PM.
THUNDER: THE BEST ARC OF ELEVATED INSTABILITY IS S OF M-55. BUT
THE M-55 CORRIDOR HAS THE "BEST" CHC FOR THUNDER. WE SEE THE NEW
SHWRS GOING UP OVER MANISTEE/WEXFORD COUNTIES. THAT OFFERS BETTER
POTENTIAL THAN THE STRATIFORM AREA. A TENTH OF LIQUID WAS MEASURED
AT STURGEON WI...ON THE W COAST OF LAKE MI IN THE PAST HOUR. SO A
FEW HUNDREDTHS WILL FALL.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 313 AM EDT TUE APR 3 2012
QUITE AN AMPLIFIED PATTERN ONGOING OVER THE WESTERN HEMISPHERE EARLY
THIS MORNING...WITH LARGE SCALE TROUGHS ANCHORED ALONG BOTH COASTS
OF NOAM WITH A REX BLOCK-LIKE FEATURE STUCK BETWEEN
THESE...KEEPING THE WEATHER SOMEWHAT INTERESTING OVER WHAT WOULD
OTHERWISE BE LARGE-SCALE RIDGING.
THE FOCUS FOR THE NEAR TERM AND THROUGH TODAY IS SHOWER AND
THUNDERSTORM POTENTIAL AS INVERTED TROUGH PULLS INTO THE REGION FROM
THE WEST. OVERNIGHT...SHOWERS AND THUNDERSTORMS HAVE MADE THE MOST
OF VERY MEAGER INSTABILITY...CONTINUOUSLY FIRING ALONG THE H85
MOISTURE BOUNDARY AS IT PUSHES EAST INTO THE REGION. THROUGH
DAYBREAK...I EXPECT AREAS FROM M-32 NORTH TO SEE SOME SHRA ACTIVITY
/WITH A FEW EMBEDDED RUMBLES/...WITH A FEW MORE SHOWERS DOWN NEAR
MANISTEE.
THINGS GET TRICKIER AS WE HEAD INTO THE DAY TODAY...WITH THE IMPACTS
OF ANOTHER CONVECTIVE COMPLEX NOW OVER WESTERN WISCONSIN NOT SO
CERTAIN. CORFIDI VECTORS SUGGEST THAT THIS COMPLEX WILL PUSH EAST
AND THEN SOUTHEAST...OVER THE TOP OF THE H5 RIDGE AXIS...WHICH WOULD
SUGGEST ARRIVAL NEAR MY SOUTHWEST ZONES TOWARDS 12Z. THE HRRR IS ON
BOARD WITH THIS...AS IS OUR PREVIOUS GRIDDED FORECAST AND WILL
CONTINUE EARLY MORNING LIKELY POPS BASICALLY SOUTH OF M-72 AND WEST
OF INTERSTATE 75. GIVEN THE TIME OF DAY...EXPECT THIS COMPLEX TO
DIE AS IT MOVES EAST...WITH LITTLE TO HANG YOUR HAT ON FOR FORCING
FOR THE REMAINDER OF THE DAY AS AFOREMENTIONED INVERTED TROUGH
INCREASES LOW LEVEL CONVERGENCE TO SOME EXTENT. STILL...WITH MOIST
PLUME OVERHEAD...AND CVA FROM WAVE NOW MOVING INTO WESTERN
ONTARIO...EXPECT SOME ADDITIONAL SHOWERS TO POP UP ALONG THE H85
COLD FRONT AS IT SAGS THROUGH THE REGION THIS AFTERNOON. CONFIDENCE
IS PRETTY LOW IN HOW THIS EVOLVES THIS AFTERNOON...AND THAT IS WHY
I/LL KEEP POPS IN THE CHANCE CATEGORY. TEMPERATURES LIKELY WON/T
MAKE TOO MUCH PROGRESS GIVEN CLOUD COVER. REALLY LIKED INHERITED
HIGHS IN THE LOWER 50S /WITH A FEW MID 50S OVER SOUTHERN AREAS/ AND
WILL CONTINUE THEM IN THIS PACKAGE. THIS IS TOWARDS THE COOLER END
OF THE GUIDANCE ENVELOPE.
TONIGHT...DRIER AIR PUSHES INTO THE REGION AS INVERTED TROUGH SCOOTS
TO THE SOUTHEAST OF THE AREA WITH DEEP LAYER NORTHWEST FLOW
DEVELOPING. THIS SHOULD SCOUR OUT ANY REMNANT LOW LEVEL
MOISTURE...BRINGING CLEARING SKIES. WITH WINDS LIKELY TO REMAIN
COUPLED...I DON/T EXPECT LOWS TO FALL ALL THAT FAR...WITH FAIRLY
HOMOGENEOUS VALUES NEAR OR A LITTLE ABOVE 30 EXPECTED.
WEDNESDAY...EXPANSIVE AREA OF HIGH PRESSURE BUILDS SOUTH INTO THE
HUDSON BAY REGION WITH DRY NORTHWESTERLY FLOW VEERING NORTHERLY
DURING THE DAY UNDER CONTINUED COLD ADVECTION. GIVEN VERY DRY
ARRIVING AIRMASS...EXPECT A SUNNY/MSUNNY DAY WITH AMPLE SUBSIDENCE
TO ENSURE LITTLE IN THE WAY OF CUMULUS DEVELOPMENT. WITH THE
AFOREMENTIONED SUBSIDENCE...WOULDN/T BE SURPRISED IF WE DON/T MIX
QUITE AS HIGH AS THE MODELS ARE ADVERTISING...AND UNDER COLD
ADVECTION FEEL TEMPS WILL STRUGGLE A LITTLE. THEREFORE...WILL
FOLLOW CLOSER TO THE COOLER SIDE OF THE GUIDANCE ENVELOPE /MET/ WITH
HIGHS IN THE MID 40S OVER EASTERN UPPER...TO THE LOWER 50S OVER
NORTHERN LOWER. GIVEN THE FLOW TRAJECTORIES AND SUBSIDENT
FLOW...EXPECT A VERY DRY AIRMASS WITH DEWPOINTS LIKELY TUMBLING INTO
THE UPPER TEENS BY MID/LATE AFTERNOON. THIS WILL BRING MINIMUM RH/S
INTO THE 20S. WITH GUSTY NORTH/NORTHWEST WINDS...WILL CONTINUE
ELEVATED FIRE DANGER WORDING IN THE MORNING HWO...BUT TEMPERATURES
WILL BE WELL BELOW RED FLAG LEVELS.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 313 AM EDT TUE APR 3 2012
UPPER PATTERN REMAINS ONLY VERY SLOWLY PROGRESSIVE THRU THE REST OF
THE WORK WEEK AND INTO THE WEEKEND. THAT WILL STILL EVENTUALLY BRING
THE PAC NW UPPER TROF EASTWARD INTO OUR REGION...BUT LIKELY NOT
UNTIL THE END OF THE WEEKEND. BEFORE THEN...THURSDAY/FRIDAY/SATURDAY
CONTINUE TO LOOK RELATIVELY UNEVENTFUL...WITH SURFACE HIGH PRESSURE
ENTRENCHED IN THE GREAT LAKES REGION.
WED NIGHT-SAT...A REASONABLY VIGOROUS SHORTWAVE DROPS SOUTH ACROSS
THE NORTHERN LAKES WED NIGHT. THIS SYSTEM IS MOISTURE-STARVED...AND
WILL BRING NO MORE THAN SOME MID-HIGH CLOUDS...PRIMARILY TO EASTERN
UPPER AND NE LOWER MI. HOWEVER...IT WILL PUSH A SECONDARY COLD FRONT
ACROSS THE AREA...HELPING TO MAINTAIN 850MB TEMPS IN THE -6 TO -8C
RANGE BY THU MORNING. WARM ADVECTION (ON N TO NE LOW LEVEL FLOW) AND
AIRMASS MODIFICATION BEGIN SHORTLY THEREAFTER. BUT WE WILL STILL SEE
SOMEWHAT COOLISH TEMPS...ESPECIALLY WED NIGHT AND THU NIGHT. EXPECT
MINS MAINLY IN THE 20S...AND COULD DEFINITELY SEE TEENS IN THE USUAL
COLD INTERIOR LOCALES. GIVEN OUR EARLY START TO THE GROWING
SEASON...FROST/FREEZE HEADLINES COULD WELL BE NEEDED ON BOTH NIGHTS.
WE/LL SEE ENOUGH SUN TO KEEP MAX TEMPS RESPECTABLE THURSDAY...MID
40S TO AROUND 50. RH LEVELS WILL BE PRETTY LOW DESPITE THE COOLISH
TEMPS...WITH DEW POINTS IN THE TEENS (PERHAPS LOWER) AT PEAK HEATING.
FOR NOW...IT LOOKS LIKE WE WON/T QUITE HAVE ENOUGH OF A NORTHERLY
BREEZE TO MAKE FOR AN ENHANCED FIRE THREAT DAY.
HIGH PRESSURE MOVES OVERHEAD BY FRIDAY...AND THE AIRMASS WILL
CONTINUE TO MODERATE. MAX TEMPS WILL JUMP INTO THE 50S FRIDAY...AND
WILL APPROACH 60F IN SPOTS SATURDAY...WITH PLENTY OF SUNSHINE. AFTER
A DAY WITH HARDLY ANY WIND FRIDAY...A DEVELOPING SOUTHERLY BREEZE
SATURDAY COULD ALSO PRODUCE AN ENHANCED FIRE THREAT...THOUGH FOR NOW
(LIKE THURSDAY) FORECAST WINDS AREN/T QUITE STRONG ENOUGH.
LATER PERIODS...TIMING AGREEMENT REMAINS DECENT ON LOW PRESSURE
LIFTING TOWARD HUDSON BAY SAT NIGHT/SUNDAY...AND AN ASSOCIATED COLD
FRONT CROSSING MI LATE SAT NIGHT/SUNDAY MORNING. CHANCE POPS STILL
IN ORDER WAY OUT THEN. DEPENDING ON YOUR MODEL SOLUTION OF CHOICE...
MAY HAVE ENOUGH COOL AIR AND DEEP CYCLONIC FLOW TO PRODUCE A CHANCE
FOR RAIN/SNOW SHOWERS ON MONDAY. THE OPERATIONAL GFS IS AMONGST
THE CHILLIEST/MOST MOIST BY MONDAY...IT HAS BEEN KNOWN TO OVERDUE
THESE SORTS OF THINGS FROM TIME TO TIME.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1242 PM EDT TUE APR 3 2012
VFR OVC CIGS THROUGH ALMOST ALL OF THE AFTERNOON. TROUGHING
CONTINUES TO DROP INTO NRN MICHIGAN WITH WIDESPREAD CLOUDS. THE
CLEARING LINE IS WORKING IT'S WAY TOWARD EASTERN UPPER
MICHIGAN...SET TO MAKE AN ARRIVAL AT PLN AROUND 23Z...WITH THE
OTHER AIRPORTS 1-2 HOURS AFTER. STRONG LOW LEVEL DRYING WILL LEAD
TO CLEAR SKIES FOR THE NIGHT. NOT COLD ENOUGH FOR ANY SHALLOW
CLOUDS OFF THE LAKE...PLUS WAY TOO DRY. MAYBE A TOUCH OF SHALLOW
CU TOMORROW...BUT DOUBT IT. VFR THROUGH THE TAF PERIOD. VERY VERY
MARGINAL LLWS FOR TONIGHT...AS THERE SHOULD AT LEAST BE A 3-5KT
WIND WITH 20-25KTS ALOFT.
&&
.MARINE...
ISSUED AT 1242 PM EDT TUE APR 3 2012
NW WINDS DEVELOPING BEHIND LOW LEVEL TROUGHING WORKING THROUGH NRN
MICHIGAN...WILL INCREASE TO 20-30KTS...STRONGEST ACROSS WHITEFISH
BAY AND PRESQUE ISLE. NEAR NEUTRAL/SLIGHTLY UNSTABLE AIR JUST OFF
THE WATER SURFACE WILL LEAD TO SMALL CRAFT ADVISORY GUSTS FOR THE
ISSUANCE OF THOSE ADVISORIES AT WHITEFISH AND PRESQUE ISLE THROUGH
TOMORROW. MAYBE A COUPLE MORE NEEDED. WINDS DO VEER AROUND TO OUT
OF THE NORTHEAST WEDNESDAY NIGHT...AND ONLY LIGHTEN UP A SLIGHT
BIT...BUT ADVISORIES NOT EXPECTED.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EDT
WEDNESDAY FOR LHZ347-348.
LM...NONE.
LS...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EDT
WEDNESDAY FOR LSZ321.
&&
UPDATE...SD
SYNOPSIS...NS
SHORT TERM...JA
LONG TERM....JZ
AVIATION...SD
MARINE...SDHazardous weather outlook, Apr 3, 10:47 AM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1047 AM EDT TUE APR 3 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 041045- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1047 AM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FIRE DANGER WILL BE ELEVATED WEDNESDAY DUE TO GUSTY WINDS AND LOW HUMIDITY. A HARD FREEZE IS POSSIBLE IN ALL OF NORTHERN MICHIGAN ON BOTH WEDNESDAY NIGHT AND THURSDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY ACROSS ALL OF NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ARNOTT/JZ/SMD
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.